Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Allergic to Tylenol?
|cmasse - Sun Mar 29, 2009 5:39 pm|
I have been taking over-the-counter Extra StrengthTylenol for the past two days for headaches and have been breaking out in a itchy rash on my neck and chest and would spread after I take it. Can this be an allergic reaction?
I also noticed that if I take both Tylenol and Advil together, I also break out in a rash. Can mixing those together have a side effect?
|Theresa Jones, RN - Fri Apr 03, 2009 8:57 am|
It is very possible that you could be having an allergic reaction. With each subsequent exposure to a substance that a person is allergic to, the reaction becomes worse. It is not advisable to take both Tylenol and Advil together. If a person takes these medications they should be administered on an alternating basis. If you are experiencing a reaction after taking Tylenol make sure you inform your physician of this symptom with your next visit and avoid taking the product. I hope this has been somewhat helpful.
Theresa Jones, RN
|cmasse - Fri Apr 03, 2009 10:05 am|
Thank you for replying. I also broke out in a rash when I took advil and tylenol together. Can taking both over-the-counter medications together cause an allergic reaction also?
|amberangel - Thu Apr 23, 2009 3:18 am|
I'm allergic to paracetamol, which is what's in what we call Panadol here (pretty much Tylenol). I get a really bad rash when I take it. When we told the hospital the last time I went there though (a few years back) they seemed really doubtful I had an allergy to paracetamol. I find that codeine also makes me get a rash, I think.
I took some paracetamol a few weeks back though (about 4000mg in total, I think) and I got a really bad rash all over my neck, the front of my chest and over one shoulder. My parents told me to stop taking it because it'll just get worse every time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.